MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS; MULTIFOCAL IOLS
Model Number ZMA00
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Information (3190)
Date of Event 05/11/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The intraocular lens was not implanted.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
When inserting the intraocular lens (iol) into the eye, the customer account reported that the iol was stuck in the plunger/cartridge and there was patient contact.No additional information was provided to abbott medical optics.
 
Additional Manufacturer Narrative
Device evaluation: visual inspection with the unaided eye shows the product was damaged, most probably due to the fact that the lens was not properly placed in the lens case.The lens was inspected by a qualified inspector using 12x magnification.It could be seen that the lens was contaminated as dust particles were present.This is expected as the lens was transported from a controlled environment during manufacturing to a non-sterile, non-environmentally controlled area.No other anomalies were found.The reported issue was not verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no similar complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The dfu provide the customer with proper usage instructions and guidelines.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6819684
Report Number9614546-2017-00801
Device Sequence Number1420076
Product Code MFK
UDI-Device Identifier05050474536906
UDI-Public(01)05050474536906(17)200825
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P080010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/25/2020
Device Model NumberZMA00
Device Catalogue NumberZMA00U0250
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2017
Initial Date Received by Manufacturer 08/02/2017
Supplement Date Received by Manufacturer10/20/2017
Initial Report FDA Received Date08/25/2017
Supplement Report FDA Received Date11/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1